The general theory of R-separation for Helmholtz equations

E. G. Kalnins, W. Miller

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

We develop the theory of R-separation for the Helmholtz equation on a pseudo-Riemannian manifold (including the possibility of null coordinates) and show that it, and not ordinary variable separation, is the natural analogy of additive separation for the Hamilton-Jacobi equation. We provide a coordinate-free characterization of variable separation in terms of commuting symmetry operators.

Original languageEnglish (US)
Pages (from-to)1047-1053
Number of pages7
JournalJournal of Mathematical Physics
Volume24
Issue number5
DOIs
StatePublished - 1982

Fingerprint Dive into the research topics of 'The general theory of R-separation for Helmholtz equations'. Together they form a unique fingerprint.

Cite this